Partially Adaptive Estimation of Interval Censored Regression Models
Jason Cook and
James McDonald
Computational Economics, 2013, vol. 42, issue 1, 119-131
Abstract:
Several valuable data sources, including the census and National Longitudinal Survey of Youth, include data measured using interval responses. Many empirical studies attempt estimation by assuming the data correspond to the interval midpoints and then use OLS or maximum likelihood assuming normality. Stata performs maximum likelihood estimates (MLE) under the assumption of normality, allowing for intra-group variation. In the presence of heteroskedasticity or distributional misspecification, these estimates are inconsistent. In this paper we focus on an estimation procedure that helps prevent distributional misspecification for interval censored data. We explore the application of partially adaptive estimation, which builds on the MLE framework with families of flexible parametric probability density functions which include the normal as a limiting case. These methods are used to estimate determinants associated with household expenditures based on US Census data. Monte Carlo Simulations are performed to compare the relative efficiency of the different methods of estimation. We find that the flexible nature of our proposed partially adaptive estimation technique significantly reduces estimator bias and improves efficiency in the presence of distributional misspecification. Copyright Springer Science+Business Media New York 2013
Keywords: Partially adaptive estimation; Grouped data; Interval data; Contingent valuation (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://hdl.handle.net/10.1007/s10614-012-9324-0 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:kap:compec:v:42:y:2013:i:1:p:119-131
Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/10614/PS2
DOI: 10.1007/s10614-012-9324-0
Access Statistics for this article
Computational Economics is currently edited by Hans Amman
More articles in Computational Economics from Springer, Society for Computational Economics Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().